zbMATH — the first resource for mathematics

Separators of points in a multiprojective space. (English) Zbl 1145.13007
Given a set of points \({\mathbb X} = {P_1,...,P_s} \subset {\mathbb P}^1 \times ... \times {\mathbb P}^{n_r}\), a multihomogeneous form \[ F \in k[x_{1,0},...,x_{1,n_1}; ... ;x_{r,0},...,x_{r,n_r}] \] is a separator for \(P\in {\mathbb X}\) if \(F(P)\neq 0\) and \(F(Q)=0\), \(\forall Q\in {\mathbb X} - \{P\} \).
The degree of a point \(P \in {\mathbb X}\) is the set: \[ \deg _{\mathbb X}(P) = \{\deg F | F \, {\text{is a minimal separator of P}}\} \] where the partial order on \({\mathbb N}^r\) is given by \((i_1,..,i_r) \geq (j_1,...,j_r)\) iff \(i_t \geq j_t\), \(\forall t=1,...,r\).
This generalizes to multiprojective spaces the notion of separator and degree of a point in \({\mathbb P}^n\). A. V. Geramita, P. Maroscia and L. G. Roberts [J. Lond. Math. Soc. 28, 443–452 (1983; Zbl 0535.13012)] showed how the degree can be used to relate the Hilbert function of \({\mathbb X}\) and \({\mathbb X}-\{P\}\), while L. Bazzotti, S. Abrescia and L. Marino [Matematiche 56, No. 1, 129–148 (2001; Zbl 1172.13306)] also showed how this degree is related to the graded Betti numbers in a minimal resolution of \(I_{\mathbb X}\).
Those results are generilized in this paper to the multiprojective case for Hilbert functions, and to the multigraded resolution when \({\mathbb X}\) is a.C.M. More detailed results are given when \({\mathbb X}\subset {\mathbb P}^1\times{\mathbb P}^1\).

13D02 Syzygies, resolutions, complexes and commutative rings
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
13D40 Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series
Full Text: DOI arXiv
[1] Abrescia S., Bazzotti L. and Marino L. (2003). Conductor degree and socle degree. Matematiche (Catania) 56: 129–148 · Zbl 1172.13306
[2] Bazzotti L. and Casanellas M. (2006). Separators of points on algebraic surfaces. J. Pure Appl. Algebra 207: 319–326 · Zbl 1107.14038 · doi:10.1016/j.jpaa.2005.10.016
[3] Bazzotti L. (2005). Sets of points and their conductor. J. Algebra 283: 799–820 · Zbl 1119.13011 · doi:10.1016/j.jalgebra.2004.09.031
[4] CoCoATeam, CoCoA: a system for doing Computations in Commutative Algebra. Available at http://cocoa.dima.unige.it
[5] Eisenbud D. (1995). Commutative algebra with a view toward algebraic geometry.Graduate Texts in Mathematics 150. Springer-Verlag, New York · Zbl 0819.13001
[6] Geramita A.V., Maroscia P. and Roberts L. (1983). The Hilbert function of a reduced k-algebra. J. Lond. Math. Soc. 28(2): 443–452 · Zbl 0535.13012 · doi:10.1112/jlms/s2-28.3.443
[7] Giuffrida S., Maggioni R. and Ragusa A. (1992). On the postulation of 0-dimensional subschemes on a smooth quadric. Pacific J. Math. 155: 251–282 · Zbl 0723.14035
[8] Giuffrida, S., Maggioni, R., Ragusa, A.: Resolutions of 0-dimensional subschemes of a smooth quadric. In Zero-dimensional schemes (Ravello, 1992), de Gruyter, Berlin 191–204 (1994) · Zbl 0826.14029
[9] Giuffrida S., Maggioni R. and Ragusa A. (1996). Resolutions of generic points lying on a smooth quadric. Manusc. Math. 91: 421–444 · Zbl 0873.14041 · doi:10.1007/BF02567964
[10] Guardo E. (2001). Fat point schemes on a smooth quadric. J. Pure Appl. Algebra 162: 183–208 · Zbl 1044.14025 · doi:10.1016/S0022-4049(00)00123-7
[11] Guardo E. and Van Tuyl A. (2004). Fat points of \({\mathbb{P}}^{1} \times {\mathbb{P}}^{1}\) and their Hilbert functionsCanad. J. Math. 56: 716–741 · Zbl 1092.14057 · doi:10.4153/CJM-2004-033-0
[12] Guardo, E., Van Tuyl, A.: ACM sets of points in multiprojective space. To appear in Collect. Math. arXiv:0707.3138v2 (2007) · Zbl 1146.13012
[13] Guida M. (2003). Conductor degree of points with maximal Hilbert function and socle degree. Ricerche Mat. 52: 145–156 · Zbl 1221.13022
[14] Harima T. and Okuyama H. (1994). The conductor of some special points in P 2. J. Math. Tokushima Univ. 28: 5–18 · Zbl 0988.14022
[15] Marino L. (2006). Conductor and separating degrees for sets of points in \({\mathbb{P}}^{r}\) and in \({{\mathbb{P}}}^{1} \times {{\mathbb{P}}}^{1}\) Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. 9(8): 397–421 · Zbl 1178.13007
[16] Marino, L.: The minimum degree of a surface that passes through all the points of a 0-dimensional scheme but a point P. Algebraic structures and their representations, 315–332, Contemp. Math., 376, Am. Math. Soc., Providence, RI, (2005) · Zbl 1084.14009
[17] Marino, L.: A characterization of ACM 0-dimensional subschemes of \({{\mathbb{P}}}^{1} \times {{\mathbb{P}}}^{1}\) (in preparation) (2008)
[18] Orecchia F. (1981). Points in generic position and conductors of curves with ordinary singularities. J. Lond. Math. Soc. 24(2): 85–96 · Zbl 0492.14017 · doi:10.1112/jlms/s2-24.1.85
[19] Sodhi A. (1992). The conductor of points having the Hilbert function of a complete intersection in P 2. Canad. J. Math. 44: 167–179 · Zbl 0774.14042 · doi:10.4153/CJM-1992-010-6
[20] Sidman J. and Van Tuyl A. (2006). Multigraded regularity: syzygies and fat points. Beiträge Algebra Geom. 47: 67–87 · Zbl 1095.13012
[21] Tuyl A. (2002). \({\mathbb{P}}^{n1} \times ... \times {{\mathbb{P}}}^{nk}\) J. Pure Appl. Algebra 176: 223–247 · Zbl 1019.13008 · doi:10.1016/S0022-4049(02)00072-5
[22] Van Tuyl A. (2003). \({\mathbb{P}}^{n1} \times ... \times {{\mathbb{P}}}^{nk}\) J. Algebra 264: 420–441 · Zbl 1039.13008 · doi:10.1016/S0021-8693(03)00232-1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.